MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF2516C145E
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Codes Intimal Dissection (1333); Extravasation (1842); Occlusion (1984); Thrombus (2101); Injury (2348); Blood Loss (2597); Diminished Pulse Pressure (2606)
Date of Event 06/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant stent graft system was implanted in the patient for the endovascular treatment of a 57 mm diameter abdominal aortic aneurysm.During the index procedure, it was reported that while the physician was balloon moulding the ipsilateral limb of the main body stent graft, the balloon was over inflated causing dissection of the right limb and extravasation.A non-medtronic stent was implanted to cover the right hypogastric artery at the distal end of the ipsilateral limb, to cover the dissection and stop the bleeding.The proximal end of the non-mdt stent was post dilated using a 14 mm balloon to seal and extend into the main body of the endurant ipsilateral limb.The procedure was completed with no sign of an endoleak.Later that day, the patient's limb became occluded with diminished pulses due to the implanted non-mdt stent graft dead ending into the tortuous external iliac.A mechanical thrombectomy was performed with a non-medtronic catheter to remove the majority of the clot and another manufactures stent graft was placed within the previously implanted non medtronic stent graft down the external iliac.The endurant ipsilateral limb was then relined using another endurant limb to trap any remaining clot in the limb.The final angiography showed no abnormalities and the patient had good pulses.As per the physician, the cause of the event was user error.No additional clinical sequela were reported and the patient is fine.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7705775
Report Number2953200-2018-01072
Device Sequence Number2542464
Product Code MIH
UDI-Device Identifier00613994991263
UDI-Public00613994991263
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2020
Device Model NumberETBF2516C145E
Device Catalogue NumberETBF2516C145E
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/28/2018
Supplement Date Received by Manufacturer08/08/2018
Initial Report FDA Received Date07/20/2018
Supplement Report FDA Received Date10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR